Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lebeck

Water Intake (Accutane and Headaches)

Recommended Posts

I've been on 30mg for over 2 weeks, and have been trying to shake this borderline severe headache for days. I'm looking to hear from anyone who's had experience with relieving their severe headaches by increasing water intake? Or by any other method that has worked.

In general, how much water have you guys been drinking?

note: I'm not looking for answers from scare mongerers about intracranial pressure or how I might go blind, I'm aware of those rare risks and my doctor will be the one I turn to for that sort of advice.

Share this post


Link to post
Share on other sites

Hydration in general is good. Accutane causes a lot of dryness and increases a lot of people's thirsts. I don't know that it will necessarily help with headaches per se. Try ibuprofen or tylenol and if the headaches don't get better contact your doctor or hold the accutane and see what happens to your headaches. Hopefully its just a temporary thing. Also sometimes people get dryness of their eyes that cause them to have headaches. If that's the case, try some eye drops to see if it helps.

Share this post


Link to post
Share on other sites

Thanks for the advice. I'll kick up the ibuprofen, drink more agua, and see where that takes me for now. I've been using eye drops like mad, so I know its not the result of dry eyes. Hoping it will pass soon.

Share this post


Link to post
Share on other sites

I feel I have been able to avoid many side effects just by drinking lots of water. Don't drown yourself from the inside out or anything, but definitely have 8 cups a day.

Best of luck-- don't worry. I am sure the headaches will pass, and if not, there are always changes your derm. can make to the prescription to help you out.

Share this post


Link to post
Share on other sites

Yes, drinking lots of water helps a lot. Hmm, I don't recall exactly how much water I was drinking, but it was a lot and I was going to the bathroom all of the time. ^_^ One other thing that helps a lot that others have mentioned is eye drops. When your eyes are dry, headaches will follow. Best wishes to ya!

Share this post


Link to post
Share on other sites

My dosage was just reduced from 40 to 30...had to reduce due to severe lip reaction. I have been using moisturizing eye drops (not just drops for redness). I am also drinking over a gallon of water a day. I'm always SO thirsty (and peeing now!) I need to stay hydrated, or I will get a bad headache. I am also drinking 20-30 ounces in the middle of the night.

You are on a low dose..is this because of your weight? This is my issue w/low dosage.

Share this post


Link to post
Share on other sites

I've been on Accutane for about six weeks and I barely drink water.

I hate drinking water and I know I should, but it hasn't bit me in the ass--yet.

I had only one headache back in the second week or so, but my derma recommended Advil, as it is safe on Accutane, and drinking more water.

Share this post


Link to post
Share on other sites

So at least 8-10 glasses a day seems to be the average (except MissAngie, lol, and mert1, a gallon, wow you must have a bladder of steel by now).

I drank tons of l'eau yesterday, but my headache still got worse as the day progressed (now been going on for 4-5 days), so I took 800mg of ibuprofin (that's prescription strength) and it didn't really do squat! So I skipped my dose yesterday, and I woke up this morning feeling a tiny bit better (or so it seems, I'm afraid to get out of bed, haha). I'll take my dose today and see if it gets worse again. (I noticed when the headache appeared I had just started to take the pill with milk, but I highly doubt there's a correlation). I'm seriously hoping its just a fluke. I've gotta derm appointment Tues, we'll see what he says. Thanks for all the advice, I really appreciate it!

mert1- the reason I'm on 30mg is because its only the first month, my derm wanted to start me out on a baby dose. I'm now a little apprehensive about getting bumped up, but if he's as concerned about this never-ending headache as I am, I doubt that will happen.

Share this post


Link to post
Share on other sites

Interesting development: headache is far less severe, though it's now coupled with heavy pressure and ringing in my ears. I'm beginning to wonder if this has anything to do with the drug, even though I've never experienced anything like it before. Most curious. Again, only time and derma can tell. Best wishes to all.

Share this post


Link to post
Share on other sites

Guys-- just wanted to let you know make sure you tell your derm if you're experiencing headaches. Mine just told me they aren't a common side effect and could be signs for a more serious issue. I was told to stay off the drug until they go away, then will try 10mg and see if they come back.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×